U.S. doctors online nowAsk doctors free
Rochester Hills, MI
A 17-year-old female asked:

I had nyquil cold an hour after i had green tea, later that day i started seeing white and felt dizzy, i almost passed out, what caused this reaction?

2 doctor answers4 doctors weighed in
Dr. Georgia Latham
Family Medicine 35 years experience
Nyquil: There are multiple medications in Nyquil. The decongestant in Nyquil can cause increased blood pressure which may have caused your symptoms. Nyquil also contains significant amount of alcohol and if you are used to drinking alcohol, this could have caused your symptoms. No doubt the symptoms you had were due to the Nyquil, and you should avoid this medicine in the future.
Dr. Milton Alvis, jr
Preventive Medicine 41 years experience
Most likely a drop: in blood pressure was the immediate mechanism, however, yet the reasons why this may have occurred are many. Blood pressure is constantly being adjusted by our brain via adjusting venous tone, heart output (via rate & intensity of contraction) combined with "total peripheral resistance" (average degree of dilatation of our 20,000 our more end arteries called arterioles), water intake/output, etc.
Dr. Milton Alvis, jr
Preventive Medicine 41 years experience
Provided original answer
At the same time, beware of concluding that just the Nyquil & tea overpowered your own internal controls. While they may have played a role, most likely small, internal control & emotions are vastly more powerful than the vast majority of "medications", generally single molecules for most Rx meds. OTC meds may not be very effective but they are OTC because of track record of minimal safety issues.
Feb 24, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Apr 26, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.